Alert archive / California / Wind Advisories in 2006
Wind Advisory 24, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Nov 7, 2006, 1:36 PM PST for 4 counties in California; Washoe County, Nevada. It took effect at Nov 7, 2006, 2:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2006, 1:36 PM PST (21:36 UTC)
- In effect from
- Nov 7, 2006, 2:00 PM PST
- Expired
- Nov 7, 2006, 8:09 PM PST
- In force
- 6 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 119 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 072136 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 136 PM PST TUE NOV 7 2006 ...STRONG GUSTY WINDS AHEAD OF APPROACHING COLD FRONT... .APPROACHING COLD FRONT MOVING INTO NORTHERN CALIFORNIA IS TIGHTENING THE PRESSURE GRADIENT ACROSS THE REGION. WINDS HAVE INCREASED THIS AFTERNOON AND WERE GUSTING TO 50 MPH ALONG THE NEVADA/OREGON BORDER. WINDS ARE EXPECTED TO CONTINUE GUSTING ABOVE 45 MPH THROUGH THE AFTERNOON AND INTO THE EVENING. CAZ070-071-NVZ005-080600- /O.NEW.KREV.WI.Y.0024.061107T2200Z-061108T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 136 PM PST TUE NOV 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGHOUT THE AFTERNOON AND EVENING. WINDS ARE EXPECTED TO DECREASE LATE THIS EVENING AS PRECIPITATION MOVES INTO THE AREA. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HTTP://WEATHER.GOV/RENO
1 follow-up statement
000 WWUS75 KREV 080409 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 809 PM PST TUE NOV 7 2006 CAZ070-071-NVZ005-080515- /O.CAN.KREV.WI.Y.0024.000000T0000Z-061108T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 809 PM PST TUE NOV 7 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELED THE WIND ADVISORY. SOUTHWEST WINDS ACROSS NORTHEAST CALIFORNIA AND EXTREME NORTHWEST NEVADA HAVE WEAKENED THIS EVENING. WITH WIND SPEEDS EXPECTED TO REMAIN 10-15 MPH WITH GUSTS TO 30 MPH...THE WIND ADVISORY IS CANCELED. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 7, 4:00 AM PST, 9 hours 36 minutes earlier.
Area forecast discussion, Nov 7, 4:00 AM PST, 9 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 400 AM PST TUE NOV 7 2006 .SHORT TERM... WITH WINDS ALREADY 25-30 MPH ATOP SLIDE MOUNTAIN ONLY EXPECTED TO INCREASE TODAY...GOOD MIXING AND MILD TEMPERATURES ALOFT WILL GUARANTEE HIGHS IN THE 70S FOR THE LOWER VALLEYS OF NEVADA. IN FACT...THE FORECAST HIGH FOR RENO IS ONE DEGREE BELOW THE RECORD HIGH FOR NOVEMBER 7TH (76 SET IN 1991). TONIGHT AND WEDNESDAY...A DEEP BUT SKINNY TAP OF HIGH PRECIPITABLE WATERS WILL MOVE SOUTH AHEAD OF SYSTEM WHICH WILL APPROACH THE OREGON COAST WEDNESDAY AFTERNOON. A JET STREAK CURRENTLY ENHANCING THE MOISTURE PLUME IS EXPECTED TO PULL OUT TO THE EAST OF THE PLUME AROUND MIDDAY WEDNESDAY. THIS WILL LEAD TO THE SHALLOWING OF THE MOISTURE AS THE JET STREAK PULLS OUT AND ENDS THE LARGE SCALE ASCENT. TIMING OF THE LARGE SCALE ASCENTS DEMISE IS ONE OF THE FACTORS TO LIMIT LEE SIDE OF THE SIERRA PRECIPITATION WEDNESDAY. ALSO...CROSS SECTIONS INDICATE THAT THE ATMOSPHERE NEVER BECOMES UNSTABLE IN THE PRESENCE OF THE SHALLOWING MOISTURE AS IT MOVES INTO NEVADA. THEREFORE...THE GFS REASONABLY EXPECTS THAT WE WILL BE UNDER A MAJOR RAINSHADOW SOUTH OF A SUSANVILLE TO WINNEMUCCA LINE WEDNESDAY AS THE MOISTURE SHALLOWS AND THE ATMOSPHERE REMAINS AT LEAST NEUTRALLY STABLE. IN FACT...EVEN THE LAKE TAHOE BASIN CAN EXPECT RAIN SHADOWING...WITH ANY SHOWER ACTIVITY LIKELY A RESULT OF PRECIPITATION BLOWING DOWNWIND OF THE RIDGELINE IN STRONG WINDS ALOFT. AS FAR AS TEMPERATURES WEDNESDAY...I BUMPED HIGHS BACK UP TO AROUND THE GFS MOS...WHICH HAS INDICATED THE SAME HIGHS FOR DAYS NOW. THE HIGH MAY WIND UP BEING LATE IN THE MORNING NORTH AND WEST OF INTERSTATE 80 AS STRONG COLD ADVECTION ENSUES BEHIND THE COLD FRONT...BUT WITH LOWS VERY MILD WEDNESDAY MORNING AND LITTLE PRECIPITATION EXPECTED IN THE LEE OF THE SIERRA...WE SHOULD HAVE NO PROBLEM SHOOTING UP INTO THE 60S IN THE BASIN SOUTH OF INTERSTATE 80. WEDNESDAY NIGHT...A VORT MAX WILL SWING THROUGH SOUTHERN OREGON OR EXTREME NORTHERN NEVADA. AS THE AIR WITH THE IMPULSE IS COLD ENOUGH FOR SNOW DOWN TO AT LEAST 5000 FEET...A COUPLE OF INCHES OF SNOW IS POSSIBLE OVER OUR FAR NORTHWEST AREAS DOWN TO 5000-5500 FEET. HOWEVER...THE EXACT TRACK WILL DETERMINE WHETHER NORTHERN WASHOE COUNTY AND THE SURPRISE VALLEY GET PRECIP OR NOT. THE 00Z GFS IS AN OUTLIER WITH THE DEPTH OF THE SYSTEM (ONLY 2 OR 3 OF 12 GFS ENSEMBLE MEMBERS SHOW THE TRACK INTO NEVADA)...SO THERE MAY NOT BE ANYTHING AT ALL IN THE SURPRISE VALLEY. STAY TUNED. THURSDAY WILL BE MUCH COOLER...AT LEAST SOUTH OF INTERSTATE 80...AS HIGH PRESSURE FILTERS IN BEHIND WEDNESDAY NIGHTS FAST MOVING IMPULSE. SNYDER .LONG TERM...FRIDAY THROUGH MONDAY... UPPER LOW OVER THE GULF OF ALASKA GRADUALLY DEEPENS AND SENDS MAIN JET AND COLD AIR SOUTHWARD DURING PERIOD. THE TRANSITION WILL BE TRICKY TO FORECAST AS MODELS ARE HAVING TROUBLE TIMING ADJUSTMENT WAVES THIS WEEKEND AND EARLY NEXT WEEK. THE 07/00Z RUN OF THE GFS SHOWS ONE SATURDAY AND NOW SUNDAY NIGHT INTO MONDAY WHICH IS DIFFERENT FROM THE PREVIOUS PACKAGE. BOTTOM LINE...PRECIPITATION CHANCES ARE GOING TO INCREASE AND PUSH FURTHER SOUTHWARD WITH TIME EVEN IF TIMING CANNOT BE PINPOINTED. TEMPERATURES WILL LIKELY MODERATE BUT SHOULD LOWER TO MUCH BELOW NORMAL SOMETIME NEAR THE END OF THIS FORECAST INTO THE MIDDLE PART OF NEXT WEEK. THE GFS/ECMWF ARE IN VERY GOOD AGREEMENT BY 240 HOURS WITH A DEEP LONGWAVE TROUGH ACROSS THE EAST PACIFIC. WILL BE INTERESTING TO WATCH HOHMANN && .AVIATION... VFR. RIDGE AND SURFACE WINDS WILL BE INCREASING THIS AFTERNOON IN RESPONSE TO APPROACHING TROUGH AND COLD FRONT. STRONGEST WINDS AND PRECIPITATION WILL OCCUR LATE TONIGHT INTO WEDNESDAY MORNING. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Nearby
Wind Advisories in California, 2006Wind Advisories in Nevada, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.